Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Nov 21, 2017, 11:39 AM CST for 21 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2017, 11:39 AM CST (17:39 UTC)
- Expired
- Nov 21, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4101 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS84 KLUB 211739 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1139 AM CST Tue Nov 21 2017 TXZ021>037-039>042-220000- /O.NEW.KLUB.FW.W.0016.171121T1739Z-171122T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum- Terry-Lynn-Garza- 1139 AM CST Tue Nov 21 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL OF THE SOUTH PLAINS...FAR SOUTHERN PANHANDLE AND MUCH OF THE ROLLING PLAINS...FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * Wind...Northeast at 25 to 30 mph. * Humidity...10 to 20 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Nov 21, 5:16 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 21, 5:16 AM CST, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 516 AM CST Tue Nov 21 2017 .AVIATION... VFR next 24 hours. A cold front will bring breezy conditions to all sites this morning with speeds relaxing late this afternoon. && .PREV DISCUSSION... /issued 343 AM CST Tue Nov 21 2017/ DISCUSSION... The upper level ridge currently parked over the West Coast will continue to amplify today. As this occurs, a shortwave will travel southeastward along the eastern edge of the ridge and cross just north of the area. This will result in a surface "cold" front moving through the region around day break this morning. Behind the front winds will turn northeasterly and increase. By the afternoon winds between 15 and 20 mph can be expected with gusts as high as 30 mph. High temperatures today and tomorrow will be slightly cooler than yesterday thanks to the cold front but, still warmer than typical November high temperatures. The warmer than normal high temperatures and continued dry environment will make for another elevated Fire Weather day. It looks like RFD criteria won't be met but the HWO will have more specific highlights. Southwesterly winds at the surface and NW flow aloft settles in for Turkey day and Friday. This will pattern will help ramp high temperatures up to the upper 70s by Friday (10 degrees above normal). Saturday afternoon another surge of shortwave energy is sent down the lee side of the West Coast ridge as another surface low crosses through the area. This will usher another cool front through the the region. Thus, high temperatures will fall a few degrees closer to normal on Saturday but still remain above normal for this time of year. The latter part of the weekend into early next week looks dry and warm as the upper level ridge starts to flatten and the upper level flow becomes more zonal. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Nov 21, 10:50 AM CST, 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1050 AM CST Tue Nov 21 2017 TXZ021>044-221700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1050 AM CST Tue Nov 21 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Gusty north winds and dry air will produce elevated fire weather conditions across the entire outlook area from late this morning through this the afternoon. A fire danger statement is in effect until 6 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.